Suggest treatment for bowel incontinence

default
Posted on Fri, 10 Jul 2015 in General Health
Question: What is happening to me that I'm leaking out bowel movements without even knowing it
until it's too late?
doctor
Answered by Dr. Rovena Murati 51 minutes later
Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

I read carefully your query and understand your concern.

It is called bowel incontinence and the most common cause for it is diarrhea.
In your case the cause might be diarrhea.Since you are taking intravenous antibiotics to treat a severe infection (sepsis) ,a common side effects is diarrhea ,due to an imbalance of gastrointestinal bacterial flora .
The symptoms will get better after you finish the treatment but meanwhile ,if it causes a great discomfort ,you should discuss it with your treating doctor.He can prescribe you a medication to control diarrhea.

Hope it helps.
Let me know if you have any question.

Kind regards,
Dr.Rovena Murati

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rovena Murati 21 hours later
Thanks for your answer and I understand what you are saying. I have
Crohn's and take diphenoxylate. Even that isn't working--is there another
medication I can ask her for?

Thanks, XXXXXXX Nowak
doctor
Answered by Dr. Rovena Murati 3 hours later
Brief Answer:
detailed below.

Detailed Answer:
Hello again.

In your case ,since diphenoxylate isn't working other antidiarrheals like Loperamide ,opium tincture should be tried or the dose of Atropine-Diphenoxylate can be increased.
You need to discuss it with your treating doctor.
Meanwhile try to drink plenty of water to replace the fluids and stay hydrated.

Take care.
Dr.Rovena


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Incontinence

doctor1 MD

hi doctor im concern I started bleeding Thursday night from 7.00pm it looks my urine pink and turn red(blood) thru the night.went to emergency and...

doctor1 MD

hello doctor, i have urge incontinence since my childhood(26 now) but i havent properly checked with a doctor. i have managed till now .But now i...

doctor1 MD

Hello. I am a 19 year old male with a problem. About two months ago I started having to urinate frequently out of nowhere. This problem went away...

doctor1 MD

My Dad has stage 4 lung cancer and 3 tumors in his brain. Among the other problems, he is having trouble urinating. He is incontinent but will...

doctor1 MD

A co-worker was fine one minute..then suddenly said she didn't feel well. Moments later, she passed out for a minute or two. We shook her awake and...

doctor1 MD

Hi I have been diagnosed with prostate cancer from a biopsy . They think it is confined to prostate. GS 3+4. 19/12 probes positive. 15% of tissue...

doctor1 MD

I coughed really hard while urinating. While coughing I felt a pain in my lower bladder, almost like a pulled or straine it. Now it hurts to...

Get personalised answers from verified doctor in minutes across 80+ specialties

126 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2